Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

High cholesterol, fibromyalgia. Afraid to take Lipitor. Have fatty liver and am losing weight. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I am 54 year old woman and ghave had high cholesdterol fopr 20 years, I have been using red yeast rice, excersize, no help. I took zocor years ago and had muascle aterophy. I have fibromAYAlgia and am afraid to tAKE 10mgs daily of Lipitor.I have a fatty liver and AM starting to lose weight. My good choklesterol is 60, overALL cholesterol is 285, ratio 4.8 and ldl 160. What should I do?AAAAA
Posted Tue, 17 Apr 2012 in Cholesterol
Answered by Dr. Sujeet N Charugulla 17 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

You certainly need medications to lower your elevated lipid levels. If statins are not suitable for you in the light of muscle and liver issues, you could be evaluated for other drugs in the class of statins or other classes like newer fibrates, niacin, ezetimibe, colesevelam, torcetrapib, avasimibe, implitapide etc. There must be some drug your present medical history could accommodate. This is best decided from your doctor.

Obesity and GERD go hand in hand. Work on reducing weight a little.

Get alternate help with your depression symptoms, counseling and self help groups.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor